Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 302, NWS Louisville, KY

June 10, 2011Bourbon County, Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2011, 2:46 PM EDT for Bourbon County, Clark County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 2:46 PM EDT (18:46 UTC)
Expired
Jun 10, 2011, 3:15 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Clark County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1338 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS53 KLMK 101846
SVRLMK
KYC017-049-101915-
/O.NEW.KLMK.SV.W.0302.110610T1846Z-110610T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 315 PM EDT

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WYANDOTTE  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  SILVER LAKE...
  RENICK AND CONSTANT STATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3800 8430 3804 8430 3807 8429 3807 8430
      3811 8430 3815 8413 3800 8412
TIME...MOT...LOC 1847Z 254DEG 2KT 3805 8424
WIND...HAIL 60MPH 1.00IN

$$

RS
2 follow-up statements
878 
WWUS53 KLMK 101901
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT FRI JUN 10 2011

KYC017-049-101915-
/O.CON.KLMK.SV.W.0302.000000T0000Z-110610T1915Z/
BOURBON KY-CLARK KY-
301 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHERN CLARK AND SOUTHERN BOURBON COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RENICK  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RENICK AND CONSTANT STATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3800 8430 3804 8430 3807 8429 3807 8430
      3811 8430 3815 8413 3800 8412
TIME...MOT...LOC 1902Z 254DEG 2KT 3805 8423
WIND...HAIL 60MPH 1.00IN

$$

RS
001 
WWUS53 KLMK 101914
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT FRI JUN 10 2011

KYC017-049-101924-
/O.EXP.KLMK.SV.W.0302.000000T0000Z-110610T1915Z/
BOURBON KY-CLARK KY-
314 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND SOUTHERN
BOURBON COUNTIES WILL EXPIRE AT 315 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
SEVERE. HOWEVER THE STORMS REMAIN STRONG WITH FREQUENT TO EXCESSIVE 
CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAIN. 

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8430 3804 8430 3807 8429 3807 8430
      3811 8430 3815 8413 3800 8412
TIME...MOT...LOC 1914Z 254DEG 2KT 3805 8422

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:25 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 10, 1:25 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EDT FRI JUN 10 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

GOES SOUNDER PRECIPITABLE WATER INDICATES A MAX IN PW MOVING THROUGH
THE REGION RIGHT NOW...JUST EAST OF THE OHIO RIVER. ISOLATED TO
SCATTERED STORMS POPPED UP WITHIN THAT MOIST ENVIRONMENT AND HAVE
HAD INDICATIONS OF SOME GUSTY WINDS FROM AREA RADARS...BUT NO
REPORTS FROM SURFACE SITES. HAVE BUMPED UP TO SCATTERED THE WEATHER
GRIDS FOR THE MORNING IN AREA ALONG AND EAST OF CURRENT CELLS. THINK
AREA WILL SEE A LULL WITH THE PW MIN BEHIND THIS LINE...SO HAVE
TRENDED BACK TO ISOLATED EVERYWHERE THROUGH MID AFTERNOON...THEN
MERGED BACK INTO THE PREVIOUS FORECAST THINKING WITH SCATTERED
STORMS OVER SOUTH INDIANA AND ISOLATED ELSEWHERE. BEST MOISTURE
LATER TODAY WILL RESIDE UP NORTH...AND FORECAST SOUNDINGS SHOW
LITTLE INHIBITION FOR DEVELOPMENT WITH THE RIDGE NOW SOUTH OF THE
REGION AND FRONTAL FORCING NEARBY. POTENTIAL FOR SMALL HAIL AND
GUSTY WINDS IS STILL THERE. GUSTS COULD BE NEAR SEVERE...BUT THINK
LARGE HAIL WILL BE HARD TO COME BY WITH SUCH A HIGH WET BULB
ZERO...12 KFT...AND 500 MB TEMPS OF -10.

UPDATED PRODUCTS ARE ALREADY OUT.

.SHORT TERM (TODAY AND TONIGHT)...

A WEAK WARM FRONT FROM KANSAS CITY TO CHARLESTON WEST VIRGINIA WILL
LIFT NORTH TODAY/TONIGHT AS A WEAK WAVE OF LOW PRESSURE MOVES FROM
THE MID-MISSISSIPPI VALLEY TO THE WESTERN GREAT LAKES. THIS WILL PUT
US WELL WITHIN THE WARM SECTOR OF THE SYSTEM. AS A RESULT THE NEXT
24 HOURS SHOULD BE RATHER SIMILAR TO THE PAST 24 HOURS.

MOST PLACES WILL REMAIN DRY TODAY WITH JUST ISOLATED POP-UP
THUNDERSTORMS EXPECTED IN AN UNSTABLE ATMOSPHERE AND WITH LEFT OVER
CONVECTIVE BOUNDARIES IN THE AREA FROM YESTERDAY/S AFTERNOON AND
EVENING CONVECTION. WET BULB ZERO HEIGHTS TODAY ARE SIMILAR TO
YESTERDAY/S...MAYBE JUST A BIT HIGHER...SO AGAIN HAIL THAT FALLS
FROM THE MOST VIGOROUS STORMS SHOULD REMAIN SUB SEVERE. THERE IS
ONCE AGAIN SOME DRY AIR AT MID LEVELS AND LOW LEVEL LAPSE RATES WILL
BE VERY STEEP. ALSO LIKE YESTERDAY ENVIRONMENTAL WINDS WILL BE
EXTREMELY LIGHT. SO...SOME GUSTY WINDS WILL BE POSSIBLE FROM THE
STRONGEST STORMS AND COULD KNOCK OVER A FEW TREES BUT WIDESPREAD
SEVERE WIND GUSTS ARE NOT EXPECTED.

ANY AFTERNOON/EVENING THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER
SUNSET...BUT A SMALL CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT AS A COLD FRONT BEGINS TO APPROACH FROM THE WEST.

HIGH TEMPERATURES TODAY WILL BE ABOUT THE SAME AS YESTERDAY...IN THE
LOWER TO MIDDLE 90S.  LOWS TONIGHT SHOULD BE AROUND 70.

ALSO...WILL NEED TO KEEP AN EYE OUT FOR ANY DENSE FOG EARLY THIS
MORNING IN PLACES THAT SAW RAINFALL YESTERDAY. NOTHING HAS DEVELOPED
AS OF 07Z.

.LONG TERM (SATURDAY - THURSDAY)...

A COOL FRONT WILL APPROACH AND MOVE THROUGH THE REGION ON SATURDAY.
THIS FRONT LOOKS TO CROSS THE OHIO RIVER DURING THE AFTERNOON HOURS
AND PUSH THROUGH THE REST OF THE FORECAST ARE BY LATE EVENING.
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THIS FRONT
DURING THE MORNING HOURS ACROSS SOUTHERN INDIANA AND FAR NORTH
CENTRAL KENTUCKY. STORMS WILL PROGRESS SOUTH THROUGH THE DAY ALONG
WITH THE FRONT. THEY WILL DECREASE AND MOVE OUT OF THE AREA
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE PROGRESSION OF
THE FRONT SOUTHWARD. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE
DURING THE AFTERNOON AND EVENING HOURS WITH DAMAGING WINDS THE MAIN
THREAT. HAIL WILL BE POSSIBLE AS WELL.

IN THE WAKE OF THE FRONT STRONG HIGH PRESSURE WILL BUILD IN AT THE
SURFACE WITH NORTHWESTERLY FLOW ALOFT. SUNDAY SHOULD BE COOLER WITH
HIGHS IN THE LOWER TO MID 80S. RAIN CHANCES WILL BE CONFINED TO FAR
SOUTH CENTRAL KENTUCKY CLOSER TO THE FRONTAL BOUNDARY IN TENNESSEE.
FOR MONDAY AND TUESDAY THE SURFACE HIGH WILL SLOWLY DRIFT EASTWARD.
THE LATEST MODEL RUNS HAVE BEEN TRENDING TOWARD A DRIER START TO THE
WEEK NEXT WEEK. THE SHORTWAVES IN THE UPPER LEVEL FLOW LOOK TO STAY
A BIT FURTHER WEST THAN PREVIOUS RUNS HAVE INDICATED. THEREFORE HAVE
BACKED OFF ON POPS MONDAY AND TUESDAY FOR MUCH OF THE
REGION...KEEPING A SLIGHT CHANCE OVER MAINLY THE WESTERN THIRD TO
HALF OF THE FORECAST AREA.

TEMPS WILL REMAIN CLOSER TO NORMAL VALUES ON MONDAY AND TUESDAY THAN
THEY HAVE BEEN OVER THE PAST WEEK. HIGHS WILL BE IN THE LOW TO MID
80S WITH LOWS IN THE LOWER TO MID 60S.

NO CHANGES WERE MADE BEYOND TUESDAY. THE PREVIOUS DISCUSSION FOLLOWS.

WILL BUMP POPS UP A BIT BEGINNING TUE NIGHT INTO MID WEEK AS WINDS
BECOME MORE SLY/SELY AS HIGH REACHES VA/NC EARLY WED AND OFF THE MID
ATLANTIC COAST WED NIGHT AND THU. IT APPEARS THE BEST CHC OF
SHOWERS/STORMS WILL BE WEDNESDAY NIGHT INTO THU AS A WARM FRONT AND
INFLUX OF HIGHER MOISTURE/UNSTABLE AIR PRECEDES A COLD FRONT THAT
SHUD EXIT OUR REGION BY THU NIGHT.

&&

.AVIATION (18Z TAF ISSUANCE)...

OUTFLOW BOUNDARY DROPPING IN FROM THE NORTH...COMBINED WITH
WEAKENING CONVECTIVE INHIBITION AND MOIST ATMOSPHERE SHOULD LEAD TO
AT LEAST WIDELY SCATTERED STORMS ACROSS KLEX AND PERHAPS KSDF AND
KBWG STARTING MID AFTERNOON AND CONTINUING INTO THE EVENING HOURS.
WITH FRONTAL BOUNDARY CLOSE TO THE REGION OVERNIGHT...CANNOT RULE
OUT MORE STORMS AT KSDF SO HAVE LEFT IN A CB GROUP THROUGH THE
NIGHT.

SATURDAY MORNING...LOW PRESSURE WILL TRACK ACROSS THE MIDWEST AND
BRING A COLD FRONT INTO THE OHIO VALLEY IN THE AFTERNOON. EXPECT
BETTER FOCUS FOR STORMS AHEAD OF THIS FRONT SO HAVE VICINITY STORMS
IN THE KSDF AND KLEX TAFS STARTING MID MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........RJS
SHORT TERM.....13
LONG TERM......EER
AVIATION.......RJS
Hazardous weather outlook, Jun 10, 3:29 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 AM EDT FRI JUN 10 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
329 AM EDT FRI JUN 10 2011 /229 AM CDT FRI JUN 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY IN THE WARM
UNSTABLE AIR AND TONIGHT AS A COOL FRONT APPROACHES FROM THE
WEST. THIS AFTERNOON AND EARLY THIS EVENING A FEW OF THE STRONGER
STORMS COULD PRODUCE BRIEF SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH EARLY SUNDAY AS A COOL FRONT
MOVES THROUGH THE LOWER OHIO VALLEY. STORMS SHOULD BE MOST
WIDESPREAD SATURDAY AFTERNOON AND EVENING AS THE FRONT PASSES
THROUGH THE AREA. AT THAT TIME DAMAGING WINDS WOULD BE THE PRIMARY
THREAT WITH HAIL AS A SECONDARY THREAT IN THE STRONGEST STORMS. ALL
STORMS WILL PRODUCE LIGHTNING AND BRIEF HEAVY RAIN.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY
THROUGH THURSDAY AS MULTIPLE DISTURBANCES CROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/EER

In the hours before

Special weather statement, Jun 10, 9:01 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 AM EDT FRI JUN 10 2011

KYZ034-035-101330-
FRANKLIN-SHELBY-
901 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND GUSTY WINDS...

AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS...ONE 8 MILES EAST OF MIDDLETOWN
AND ANOTHER 9 MILES SOUTHEAST OF SHELBYVILLE...BOTH MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...MODERATE RAIN WITH RAINFALL
RATES OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS
THAN THREE MILES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TODDS POINT...
  CLAY VILLAGE AND PEYTONA...
  CHESTNUT GROVE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 40 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3816 8491 3812 8501 3813 8504 3811 8505
      3810 8508 3828 8542 3834 8522
TIME...MOT...LOC 1300Z 252DEG 11KT 3826 8536 3815 8507

RS
Special weather statement, Jun 10, 9:28 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 AM EDT FRI JUN 10 2011

KYZ035-101400-
FRANKLIN-
928 AM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENSON...JUST WEST OF FRANKFORT...AND
MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND GUSTY WINDS OF AROUND
35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KENNEBEC...
  HARVIELAND AND BIG EDDY...
  BON AIR HILLS AND JETT...
  INDIAN HILLS AND SLICKWAY...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. STAY TUNED
TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8483 3835 8482 3832 8477 3820 8474
      3811 8497 3821 8502 3826 8502 3836 8485
TIME...MOT...LOC 1327Z 245DEG 14KT 3821 8495

AL
Special weather statement, Jun 10, 2:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT FRI JUN 10 2011

KYZ042-049-101830-
BOURBON-CLARK-
217 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  THOMSON AND HEDGES...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3796 8421 3810 8428 3816 8407 3813 8405
      3811 8408 3798 8400
TIME...MOT...LOC 1817Z 261DEG 7KT 3804 8411

SCHOETTMER
Special weather statement, Jun 10, 2:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT FRI JUN 10 2011

KYZ042-049-101900-
BOURBON-CLARK-
230 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR WINCHESTER...AND MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  MOUNT ZION...
  THOMSON AND HEDGES...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3800 8432 3801 8433 3802 8430 3807 8429
      3811 8437 3815 8403 3811 8408 3798 8400
TIME...MOT...LOC 1829Z 273DEG 13KT 3803 8417

SCHOETTMER
Special weather statement, Jun 10, 2:44 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 PM EDT FRI JUN 10 2011

KYZ062-063-074-101915-
BARREN-EDMONSON-HART-
144 PM CDT FRI JUN 10 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BROWNSVILLE...AND MOVING
EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PARK CITY...
  HIGHLAND SPRINGS...
  CAVE CITY AND NORTHTOWN...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
48 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3707 8613 3718 8618 3727 8593 3706 8590
      3706 8612
TIME...MOT...LOC 1844Z 266DEG 7KT 3712 8607

RS
Special weather statement, Jun 10, 2:45 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI JUN 10 2011

KYZ043-101900-
NICHOLAS-
245 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM IN FAR EASTERN NICHOLAS COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND STRONG WINDS...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHARPSBURG...AND MOVING EAST AT 5 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...PENNY SIZE
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPROUT...
  MOOREFIELD...
  EAST UNION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3830 8385 3820 8398 3822 8399 3820 8400
      3822 8402 3821 8403 3822 8404 3837 8393
      3834 8385 3832 8384
TIME...MOT...LOC 1845Z 280DEG 2KT 3825 8394

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:08 PM EDTSpecial Weather StatementLMKWarren22 min
Jun 9, 8:25 PM EDTSpecial Weather StatementLMKNicholas35 min
Jun 9, 8:30 PM EDTSpecial Weather StatementLMKAllen30 min
Jun 9, 9:45 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 9, 10:19 PM EDTSpecial Weather StatementLMKHarrison26 min
Jun 10, 9:01 AM EDTSpecial Weather StatementLMKShelby29 min
Jun 10, 9:28 AM EDTSpecial Weather StatementLMKFranklin32 min
Jun 10, 2:17 PM EDTSpecial Weather StatementLMKClark13 min
Jun 10, 2:30 PM EDTSpecial Weather StatementLMKClark30 min
Jun 10, 2:44 PM EDTSpecial Weather StatementLMKEdmonson31 min
Jun 10, 2:45 PM EDTSpecial Weather StatementLMKNicholas15 min
Jun 10, 2:47 PM EDTAreal Flood AdvisoryLMKClark25 min
Jun 10, 2:54 PM EDTSpecial Weather StatementLMKClark36 min
Jun 10, 2:58 PM EDTFlash Flood WarningLMKBourbon, Clark3 hr
Jun 10, 3:03 PM EDTSevere Thunderstorm WarningLMKClark27 min
Jun 10, 3:23 PM EDTSpecial Weather StatementLMKClark37 min
Jun 10, 3:30 PM EDTAreal Flood AdvisoryLMKNicholas90 min
Jun 10, 4:44 PM EDTSpecial Weather StatementLMKFayette31 min
Jun 10, 5:13 PM EDTSpecial Weather StatementLMKClark32 min
Jun 10, 5:36 PM EDTSpecial Weather StatementLMKMadison24 min
Jun 10, 5:59 PM EDTSpecial Weather StatementLMKMadison31 min
Jun 10, 7:10 PM EDTSpecial Weather StatementLMKJessamine35 min
Jun 10, 7:20 PM EDTSpecial Weather StatementLMKHarrison25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.